A case of acute hepatitis following mad honey ingestion
Fatma Sari Dogan1, Vehbi Ozaydin1, Onur Incealtin1, Ozlem Guneysel2, Merve Demireller1
1Department of Emergency Clinic, Medeniyet University Goztepe Training and Research Hospital, Istanbul, Turkey
2Department of Emergency Clinic, Dr. Lutfi Kirdar Kartal Education and Research Hospital, Istanbul, Turkey
Keywords: Mad honey poisoning; Mad honey intoxication; Bradycardia; Hypotension; Acute hepatitis
Acute hepatitis is characterized by liver inflammation and liver cell necrosis. The most frequently observed underlying cause thereof is viruses, but various other causes, such as alcohol, medication, or toxins may also lead thereto.
In this paper, a case of acute hepatitis presenting with bradycardia, hypotension, and a prominent increase in liver enzymes following mad honey ingestion is discussed. Since there are only few cases of acute hepatitis following mad honey ingestion in the literature, we want to present this subject matter.